Alert archive / Colorado / High Wind Warnings in 2010

High Wind Warning 9, NWS Pueblo, CO

November 23, 20108 counties in Colorado

NWS Pueblo, CO issued this high wind warning at Nov 23, 2010, 9:33 PM MST for 8 counties in Colorado. It took effect at Nov 23, 2010, 11:00 PM MST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 23, 2010, 9:33 PM MST (04:33 UTC)
In effect from
Nov 23, 2010, 11:00 PM MST
Expired
Nov 24, 2010, 1:30 PM MST
In force
15 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Costilla County, CO, Custer County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 115 km from the middle of the area, began a volume at 04:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 4.6 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2010-11-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2010-11-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 273 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4144 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
273 m²/s²
0-3 km storm-relative helicity
263 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

694 
WWUS75 KPUB 240433
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
933 PM MST TUE NOV 23 2010

COZ072-074-078-079-083-086-087-240545-
/O.CAN.KPUB.HW.A.0003.101124T0600Z-101124T2100Z/
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
933 PM MST TUE NOV 23 2010

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE HIGH
WIND WATCH. 

THE HIGH WIND WATCH IS NO LONGER IN EFFECT FOR THE SANGRE DE
CRISTO BELOW 11000 FEET...THE WET MOUNTAINS AND WET MOUNTAIN
VALLEY BELOW 10000 FEET...AND THE ADJACENT PLAINS. WINDS ARE
STILL EXPECTED INCREASE OVERNIGHT...HOWEVER WIND GUSTS SHOULD
REMAIN JUST BELOW HIGH WIND THRESHOLDS. GUSTS UP TO 55 MPH WILL
STILL BE POSSIBLE ACROSS THE LOWER ELEVATIONS...WITH GUSTS UP TO
70 MPH ACROSS THE HIGHER ELEVATIONS BETWEEN 7500 AND 11000 FEET.

$$

COZ073-075-080-241045-
/O.UPG.KPUB.HW.A.0003.101124T0600Z-101124T2100Z/
/O.NEW.KPUB.HW.W.0009.101124T0600Z-101124T2100Z/
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
WET MOUNTAINS ABOVE 10000 FT-
INCLUDING...BLANCA PEAK...SPANISH PEAKS...GREENHORN MTN
933 PM MST TUE NOV 23 2010

...HIGH WIND WARNING IN EFFECT UNTIL 2 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 2 PM MST WEDNESDAY. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT. 

* LOCATION...WET MOUNTAINS ABOVE 10000 FEET...AND THE SANGRE DE
  CRISTO MOUNTAINS ABOVE 11000 FEET.

* CAUSE AND TIMING...A STRONG UPPER LEVEL JET STREAM WILL MOVE
  ACROSS COLORADO TONIGHT AND WEDNESDAY...WITH VERY STRONG
  SOUTHWEST WINDS DEVELOPING OVER CRESTS OF THE SOUTHEAST
  MOUNTAINS.

* WIND...SOUTHWEST WINDS 40 TO 55 MPH...WITH GUSTS OVER 75 MPH.

* IMPACT...STRONG WINDS CAN TOPPLE TREES AND CAUSE POWER OUTAGES.
  STRONG WINDS THROUGH THE HIGHER MOUNTAIN PASSES CAN CAUSE
  DANGEROUS CROSS WINDS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAPABLE OF CAUSING POWER OUTAGES AND PROPERTY DAMAGE
ARE EXPECTED.

THESE WINDS CAN CAUSE LIGHTWEIGHT OBJECTS TO BECOME DANGEROUS
AIRBORNE PROJECTILES. HIGH PROFILE VEHICLES AND VEHICLES PULLING
TRAILERS CAN BE FLIPPED BY CROSSWINDS. BLOWING DUST CAN QUICKLY
REDUCE VISIBILITY TO NEAR ZERO...RESULTING IN HAZARDOUS DRIVING
CONDITIONS AND ACCIDENTS INVOLVING MOTORISTS TAKEN BY SURPRISE.
BLOWING DUST OR SAND CAN ALSO BE A HEALTH HAZARD FOR THOSE WITH
RESPIRATORY PROBLEMS. SECURE LIGHTWEIGHT OBJECTS. AVOID TRAVELING
ON ROADS WITH CROSSWINDS.

&&

$$
4 follow-up statements
005 
WWUS75 KPUB 240649
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1149 PM MST TUE NOV 23 2010

COZ073-075-080-241300-
/O.CON.KPUB.HW.W.0009.000000T0000Z-101124T2100Z/
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
WET MOUNTAINS ABOVE 10000 FT-
INCLUDING...BLANCA PEAK...SPANISH PEAKS...GREENHORN MTN
1149 PM MST TUE NOV 23 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST WEDNESDAY. 

* LOCATION...WET MOUNTAINS ABOVE 10000 FEET...AND THE SANGRE DE 
  CRISTO MOUNTAINS ABOVE 11000 FEET. 

* CAUSE AND TIMING...A STRONG UPPER LEVEL JET STREAM WILL MOVE 
  ACROSS COLORADO TONIGHT AND WEDNESDAY...WITH VERY STRONG 
  SOUTHWEST WINDS DEVELOPING OVER CRESTS OF THE SOUTHEAST 
  MOUNTAINS. 

* WIND...SOUTHWEST WINDS 40 TO 55 MPH...WITH GUSTS OVER 75 MPH.

* IMPACT...STRONG WINDS CAN TOPPLE TREES AND CAUSE POWER 
  OUTAGES. STRONG WINDS THROUGH THE HIGHER MOUNTAIN PASSES CAN 
  CAUSE DANGEROUS CROSS WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAPABLE OF CAUSING POWER OUTAGES AND PROPERTY DAMAGE
ARE EXPECTED.

THESE WINDS CAN CAUSE LIGHTWEIGHT OBJECTS TO BECOME DANGEROUS
AIRBORNE PROJECTILES. HIGH PROFILE VEHICLES AND VEHICLES PULLING
TRAILERS CAN BE FLIPPED BY CROSSWINDS. BLOWING DUST CAN QUICKLY
REDUCE VISIBILITY TO NEAR ZERO...RESULTING IN HAZARDOUS DRIVING
CONDITIONS AND ACCIDENTS INVOLVING MOTORISTS TAKEN BY SURPRISE.
BLOWING DUST OR SAND CAN ALSO BE A HEALTH HAZARD FOR THOSE WITH
RESPIRATORY PROBLEMS. SECURE LIGHTWEIGHT OBJECTS. AVOID TRAVELING
ON ROADS WITH CROSSWINDS.

&&

$$
806 
WWUS75 KPUB 241047
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
347 AM MST WED NOV 24 2010

COZ073-075-080-241730-
/O.CON.KPUB.HW.W.0009.000000T0000Z-101124T2100Z/
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
WET MOUNTAINS ABOVE 10000 FT-
INCLUDING...BLANCA PEAK...SPANISH PEAKS...GREENHORN MTN
347 AM MST WED NOV 24 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON. 

* LOCATION...WET MOUNTAINS ABOVE 10000 FEET...AND THE SANGRE DE 
  CRISTO MOUNTAINS ABOVE 11000 FEET. 

* CAUSE AND TIMING...A STRONG UPPER LEVEL JET STREAM WILL MOVE
  ACROSS COLORADO TODAY...WITH VERY STRONG SOUTHWEST WINDS
  DEVELOPING OVER CRESTS OF THE SOUTHEAST MOUNTAINS.

* WIND...SOUTHWEST WINDS 40 TO 55 MPH...WITH GUSTS OVER 75 MPH.

* IMPACT...STRONG WINDS CAN TOPPLE TREES AND CAUSE POWER 
  OUTAGES. STRONG WINDS THROUGH THE HIGHER MOUNTAIN PASSES CAN 
  CAUSE DANGEROUS CROSS WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAPABLE OF CAUSING POWER OUTAGES AND PROPERTY DAMAGE
ARE EXPECTED.

THESE WINDS CAN CAUSE LIGHTWEIGHT OBJECTS TO BECOME DANGEROUS
AIRBORNE PROJECTILES. HIGH PROFILE VEHICLES AND VEHICLES PULLING
TRAILERS CAN BE FLIPPED BY CROSSWINDS. BLOWING DUST CAN QUICKLY
REDUCE VISIBILITY TO NEAR ZERO...RESULTING IN HAZARDOUS DRIVING
CONDITIONS AND ACCIDENTS INVOLVING MOTORISTS TAKEN BY SURPRISE.
BLOWING DUST OR SAND CAN ALSO BE A HEALTH HAZARD FOR THOSE WITH
RESPIRATORY PROBLEMS. SECURE LIGHTWEIGHT OBJECTS. AVOID TRAVELING
ON ROADS WITH CROSSWINDS.

&&

$$
282 
WWUS75 KPUB 241648
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
948 AM MST WED NOV 24 2010

COZ073-075-080-242100-
/O.CON.KPUB.HW.W.0009.000000T0000Z-101124T2100Z/
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
WET MOUNTAINS ABOVE 10000 FT-
INCLUDING...BLANCA PEAK...SPANISH PEAKS...GREENHORN MTN
948 AM MST WED NOV 24 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON. 

* LOCATION...WET MOUNTAINS ABOVE 10000 FEET...AND THE SANGRE DE 
  CRISTO MOUNTAINS ABOVE 11000 FEET. 

* CAUSE AND TIMING...A STRONG UPPER LEVEL JET STREAM WILL MOVE
  ACROSS COLORADO TODAY...WITH VERY STRONG SOUTHWEST WINDS OVER
  CRESTS OF THE SOUTHEAST MOUNTAINS.

* WIND...SOUTHWEST WINDS 40 TO 55 MPH...WITH GUSTS OVER 75 MPH.

* IMPACT...STRONG WINDS CAN TOPPLE TREES AND CAUSE POWER 
  OUTAGES. STRONG WINDS THROUGH THE HIGHER MOUNTAIN PASSES CAN 
  CAUSE DANGEROUS CROSS WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAPABLE OF CAUSING POWER OUTAGES AND PROPERTY DAMAGE
ARE EXPECTED.

THESE WINDS CAN CAUSE LIGHTWEIGHT OBJECTS TO BECOME DANGEROUS
AIRBORNE PROJECTILES. HIGH PROFILE VEHICLES AND VEHICLES PULLING
TRAILERS CAN BE FLIPPED BY CROSSWINDS. BLOWING DUST CAN QUICKLY
REDUCE VISIBILITY TO NEAR ZERO...RESULTING IN HAZARDOUS DRIVING
CONDITIONS AND ACCIDENTS INVOLVING MOTORISTS TAKEN BY SURPRISE.
BLOWING DUST OR SAND CAN ALSO BE A HEALTH HAZARD FOR THOSE WITH
RESPIRATORY PROBLEMS. SECURE LIGHTWEIGHT OBJECTS. AVOID TRAVELING
ON ROADS WITH CROSSWINDS.

&&

$$
225 
WWUS75 KPUB 242030
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
130 PM MST WED NOV 24 2010

COZ073-075-080-242130-
/O.CAN.KPUB.HW.W.0009.000000T0000Z-101124T2100Z/
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
WET MOUNTAINS ABOVE 10000 FT-
130 PM MST WED NOV 24 2010

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS WILL CONTINUE TO BE GUSTY ACROSS THE HIGHER ELEVATIONS OF
THE SANGRE DE CRISTO AND WET MOUNTAIN RANGES THROUGH THIS EVENING
HOWEVER WINDS ARE EXPECTED TO REMAIN BELOW HIGH WIND CRITERIA
STRENGTH.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this high wind warning went out at Nov 23, 2:22 PM MST, 7 hours 11 minutes earlier.

Area forecast discussion, Nov 23, 2:22 PM MST, 7 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
222 PM MST TUE NOV 23 2010

.SHORT TERM...
(TONIGHT AND WEDNESDAY)

CURRENTLY...MOSTLY CLEAR CONDITIONS ARE BEING SEEN THIS AFTERNOON
AHEAD OF THE NEXT STORM SYSTEM WHICH WILL BEGIN TO IMPACT THE
REGION TONIGHT. THE UPPER STORM SYSTEM CURRENTLY OVER NORTHERN
IDAHO IS FORECAST TO DROP SOUTH AND TRACK ACROSS WYOMING AND INTO
THE DAKOTAS TONIGHT INTO TOMORROW. MOST MODELS CONTINUE TO BE IN
AGREEMENT AS FAR AS TIMING OF PRECIPITATION ONSET AND WINDS WITH
THE OUTLIER CONTINUING TO BE THE NAM WHICH IS A BIT SLOWER THAN
THE REST OF THE OPERATIONAL RUNS. MODELS DEVELOP SNOW ALONG THE
CONTINENTAL DIVIDE OF THE CENTRAL MOUNTAINS BETWEEN 03 AND 06Z
THIS EVENING AND INCREASE RAPIDLY TO THE SOUTH ALONG THE
CONTINENTAL DIVIDE INTO THE SAN JUANS AFTER 06Z. SNOW WILL LIKELY
BE HEAVY AT TIMES HEADING INTO TOMORROW MORNING...ESPECIALLY OVER
THE CENTRAL MOUNTAINS WHERE MORE FAVORABLE OROGRAPHIC FLOW WILL BE LOCATED.
MODERATE TO HEAVY SNOW WILL CONTINUE THROUGH WEDNESDAY MORNING BEFORE
STARTING TO DECREASE IN COVERAGE AND INTENSITY WEDNESDAY AFTERNOON.
MOISTURE IS NOT ALL THAT IMPRESSIVE WITH THIS STORM BUT THE VERY
COLD AIR ALOFT WILL HELP SQUEEZE OUT SEVERAL INCHES OF POWDER
BEFORE ALL IS SAID AND DONE. MOST LOCATES WILL SEE 4 TO 8 INCHES
OF NEW SNOWFALL FROM TONIGHT HEADING INTO WEDNESDAY EVENING.

THE OTHER MAIN CONCERN WITH THIS STORM SYSTEM CONTINUES TO BE THE
WINDS.  MODELS STILL BRINGING IN 500 MB FLOW NEAR 100 KTS WITH 700
MB FLOW NEAR 60 KTS.  HIGH MOUNTAIN ELEVATIONS WILL LIKELY SEE A
PERIOD OF VERY STRONG WINDS FROM 06Z TONIGHT THROUGH AROUND 18Z
TOMORROW.  GUSTS IN THE HIGHER ELEVATIONS WILL LIKELY EXCEED 75 KTS
AT TIMES PRODUCING BLIZZARD CONDITIONS ALONG THE CONTINENTAL
DIVIDE.  BLOWING SNOW CAUSED BY THESE STRONG WINDS WILL LIKELY
PRODUCE VISIBILITIES BELOW 1/4SM FOR SEVERAL HOURS CAUSING
HAZARDOUS DRIVING CONDITIONS. TRAVEL IS NOT ENCOURAGED FROM LATE
TONIGHT INTO TOMORROW AFTERNOON FOR THE MOUNTAIN PASSES OF THE SAN
JUAN RANGE...AND CENTRAL MOUNTAINS. STRONG WINDS ARE FORECAST TO
IMPACT LOCATIONS WEST OF I-25 AS WELL LATE TONIGHT INTO TOMORROW
AFTERNOON. LOCAL WRF MODEL IS INDICATING THE POTENTIAL FOR
DOWNSLOPE OFF THE SANGRE DE CRISTO RANGE DURING THE MORNING HOURS
WITH 75 KT WINDS DUCTING TO THE SURFACE. RIDGE TOPS OF THE SANGRE
DE CRISTO AND WET MOUNTAINS WILL LIKELY SEE GUSTS ABOVE 75 KTS AS
THE UPPER JET MOVES OVERHEAD. LOCATIONS OVER THE WET MOUNTAIN
VALLEY ALONG WITH THE UPPER HUERFANO RIVER VALLEY AND AREAS WEST
OF I-25 WILL LIKELY SEE WINDS GUSTING TO NEAR 60 KTS DURING THE
LATE MORNING. ISSUING A HIGH WIND WATCH FOR THESE LOCATIONS FROM
LATE TONIGHT INTO TOMORROW AFTERNOON. LOCATIONS FURTHER NORTH OVER
EL PASO AND TELLER COUNTIES WILL SEE BREEZY CONDITIONS BUT SHOULD
REMAIN BELOW HIGH WIND CRITERIA WITH MODELS NOT INDICATING
DOWNSLOPE. WITH WINDY CONDITIONS EXPECTED THERE IS ALSO A
HEIGHTENED FIRE WEATHER CONCERN FOR THE SERN PLAINS WHERE THE
FUELS ARE CRITICAL. THE WINDS WILL MEET RED FLAG CRITERIA...BUT AT
THIS TIME...IT LOOKS LIKE THE RH VALUES WILL NOT...OR IF THEY WERE
TO GO A LITTLE BELOW 15 PERCENT IT WOULD NOT BE FOR A LONG ENOUGH
PERIOD. THUS WL NOT ISSUE A FIRE WEATHER HIGHLIGHT AT THIS TIME.

TEMPERATURES OVERNIGHT WILL BE TRICKY AS WINDS WILL HELP KEEP
TEMPERATURES IN CHECK FOR MOST LOCATIONS.  AREAS ALONG THE LEE
SLOPES WHERE DOWNSLOPE DEVELOPS OVERNIGHT WILL LIKELY WARM TOWARDS
MORNING WITH 40S POSSIBLE. AREAS THAT DECOUPLE OVERNIGHT...ESPECIALLY
NORTH OF HIGHWAY 50 WILL LIKELY FALL INTO THE 20S. AFTERNOON HIGHS
WILL WARM QUICKLY INTO THE 40S TO 50S FOR THE PLAINS BEFORE A COLD
FRONT DROPS SOUTH BY MID AFTERNOON. TEMPERATURES WILL DROP QUICKLY
BEHIND THE FRONT INTO THE 20S TO 30S HEADING INTO THE EVENING
HOURS AS THE FRONT MOVES SOUTH ACROSS THE PLAINS. MOZLEY

.LONG TERM...
(WEDNESDAY NIGHT THROUGH TUESDAY)

WED NIGHT AN UPR LOW WL MOVE FROM THE WRN DAKOTAS...EASTWARD INTO
NRN MN. THE UPR TROF ASSOCIATED AND JET ASSOCIATED WITH THIS
SYSTEM WL MOVE ACRS THE CWA THRU THE NIGHT AND WL EXIT ERN CO
DURING THE DAY THU. BY LATE NIGHT WED AS THE UPR JET MOVES E...THE
SNOW ALONG THE CONTDVD WL DECREASE...AS WILL THE WINDS. WE COULD
SEE BLIZZARD CONDITIONS END A LITTLE SOONER THAN CURRENTLY
FORECAST...BUT WL NOT MAKE ANY ADJUSTMENTS TO THE BLIZZARD WARNING
AT THIS TIME. MODELS ARE SHOWING A GOOD CHANCE FOR SOME SNOW ACRS
THE SANGRE DE CRISTO MTS WED EVENING AND WL SO WL BUMP UP POPS IN
THIS AREA AND ADD SOME LIGHT ACCUMULATIONS OF SNOW. COLD FRONT
MOVES THRU THE SERN PLAINS WED EVENING AS WELL...BRINGING EASTERLY
SFC WINDS AND POSSIBLY SOME LIGHT SNOW SHOWERS...ALTHOUGH CHANCES
FOR MEASURABLE PCPN LOOK QUITE SMALL SO WL LEAVE THEM OUT OF THE
FORECAST FOR NOW.

IN THE WAKE OF THAT FRONT...TEMPS WL BE BELOW NORMAL...BOTH THE
LOWS THU MORNING AND THE HIGHS ON THU. LOOKS LIKE HIGHS ON
THANKSGIVING DAY WILL GENERALLY BE IN THE 20S AND 30S OVR THE HIGH
VALLEYS AND THE SOUTHEAST PLAINS. DRY AIR WL ALSO MOVE OVR THE
FORECAST AREA FOR THU AND THEREFORE NO PCPN IS EXPECTED.

AN UPR RIDGE WL THEN BUILD OVR THE AREA FOR FRI...WITH DRY WEATHER
AND WARMER TEMPS...ALTHOUGH LOW TEMPS THU NIGHT/FRI MORNING WL
STILL BE QUITE COOL...THE HIGHS ON FRIDAY WL BE CLOSE TO NORMAL.
ON SAT A NEW UPR TROF WL MOVE ONTO THE WEST COAST WHICH WL PUSH
THE UPR RIDGE EAST OF THE AREA. SAT WL BE ANOTHER DRY DAY WITH
TEMPS WARMING TO ABOVE NORMAL.

BY SUN MORNING THAT NEW UPR TROF WL MOVE INTO THE GREAT BASIN AND
WL THEN MOVE ACRS CO THRU THE DAY. AT THIS TIME IT LOOKS LIKE PCPN
ON SUN AND SUN EVENING WL BE CONFINED TO THE WESTERN MTS INCLUDING
THE CONTDVD...BUT WL THEN SPREAD EASTWARD AS THE TROF MOVES EAST.
THERE ARE MODEL DIFFERENCES THAT DEVELOP...WITH THE GFS TAKING A
CLOSED UPR LOW INTO SWRN MN BY 12Z MON...WITH THE ECMWF SHOWING IT
OVR SERN CO. THE ECMWF HAS PCPN DEVELOPING ON THE SERN
PLAINS...WHILE THE GFS KEEPS THAT AREA DRY. MODERATE N TO NW FLOW
IS EXPECTED OVR THE AREA MON NIGHT THRU TUE...WITH A CHANCE FOR
SOME LIGHT SNOW ACRS THE FORECAST AREA MON NIGHT...AND LIKELY DRY
ACRS THE AREA ON TUE AND MUCH COLDER.

&&

.AVIATION...

VFR AT ALL TAF SITES THROUGH TONIGHT.  SOUTHERLY WINDS WILL PICK UP
AT ALL TERMINALS THIS AFTERNOON WITH GUSTS IN THE 20-25 KT RANGE
EXPECTED HEADING INTO THE EVENING.  WINDS WILL DECREASE THIS EVENING
BEFORE ONCE INCREASING IN INTENSITY AFTER 06Z.  AN UPPER LEVEL STORM
SYSTEM WILL PRODUCE BLIZZARD CONDITIONS FOR THE CONTINENTAL DIVIDE
OVERNIGHT INTO TOMORROW.  A FEW FLURRIES MAY MOVE OVER KALS TOMORROW
AFTERNOON WITH LITTLE IMPACT.  WINDS WILL CONTINUE TO INCREASE
TOMORROW MORNING WITH GUSTS APPROACHING 40 TO 50 KTS HEADING INTO
THE AFTERNOON.  MOZLEY

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM 11 PM MST THIS EVENING THROUGH WEDNESDAY
AFTERNOON FOR COZ072>075-078>080-083-086-087.

BLIZZARD WARNING FROM 11 PM THIS EVENING TO 5 PM MST WEDNESDAY
FOR COZ066-068.

BLIZZARD WARNING FROM 11 PM THIS EVENING TO 8 PM MST WEDNESDAY
FOR COZ058-060.

&&

88/28
Hazardous weather outlook, Nov 23, 3:13 PM MST, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
313 PM MST TUE NOV 23 2010

COZ058>089-093>099-242215-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
313 PM MST TUE NOV 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ANOTHER POWERFUL STORM SYSTEM WILL MOVE ACROSS THE GREAT BASIN
AND INTO NORTHERN COLORADO LATER TONIGHT...LEADING TO MODERATE TO
HEAVY SNOWFALL AND STRONG WEST TO SOUTHWEST WINDS DEVELOPING
ACROSS THE SOUTHWEST AND CENTRAL MOUNTAINS TONIGHT. SNOW
ACCUMULATIONS OF 1 TO 4 INCHES WILL BE POSSIBLE ACROSS THE
EASTERN SAN JUAN AND LA GARITA MOUNTAINS ABOVE 10000 FEET...AS
WELL AS THE EASTERN SAWATCH AND WESTERN MOSQUITO RANGES ABOVE
11000 FEET THROUGH EARLY WEDNESDAY MORNING. THE SNOWFALL...DRIVEN
BY STRONG WEST TO SOUTHWEST WINDS OF 30 TO 50 MPH WITH GUSTS IN
EXCESS OF 70 MPH AT TIMES...WILL LEAD TO BLIZZARD CONDITIONS
ACROSS THE MOUNTAIN PASSES AND OVER EXPOSED RIDGES...WITH ROAD
CLOSURES POSSIBLE AS VISIBILITIES DROP TO NEAR ZERO IN BLOWING AND
DRIFTING SNOW.

THE EASTERN MOUNTAINS WILL SEE STRONG AND GUSTY WINDS DEVELOPING
TONIGHT AS WELL. WEST TO SOUTHWEST WINDS OF 30 TO 50 MPH WITH
GUSTS IN EXCESS OF 70 MPH AT TIMES CAN BE EXPECTED. THE ADJACENT
LOWER ELEVATIONS OF EASTERN FREMONT...WESTERN PUEBLO AND HUERFANO
COUNTY...WILL ALSO SEE VERY STRONG WINDS AT 30 TO 50 MPH WITH GUSTS
IN EXCESS OF 60 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

BLIZZARD CONDITIONS WILL PERSIST ALONG THE CONTINENTAL DIVIDE ON
WEDNESDAY...WITH STRONG WINDS CONTINUING TO PRODUCE WIDESPREAD
BLOWING AND DRIFTING SNOW. CONDITIONS WILL BEGIN TO IMPROVE
WEDNESDAY EVENING...AS WINDS DIMINISH AND SNOWFALL ENDS.

OVER THE EASTERN MOUNTAINS AND PLAINS...STRONG WEST TO SOUTHWEST
WINDS WILL CONTINUE WEDNESDAY...WITH AREAS ALONG AND ADJACENT TO
THE MOUNTAINS SEEING GUSTS TO OVER 60 MPH. THESE WINDS WILL
DIMINISH WEDNESDAY NIGHT...BEHIND A STRONG COLD FRONT PUSHING
THROUGH THE REGION.

VERY COLD TEMPERATURES WILL BE FOUND ACROSS THE AREA THANKSGIVING
DAY...WITH EARLY MORNING LOWS WELL BELOW ZERO OVER THE MOUNTAINS
AND HIGH VALLEYS...WITH SINGLE DIGITS ABOVE ZERO OVER THE PLAINS.
HIGH TEMPERATURES WILL ONLY TOP OUT IN THE 20S AND 30S ACROSS THE
LOWER ELEVATIONS...WITH SINGLE DIGITS AND TEENS FOR THE MOUNTAINS.

THE NEXT STORM SYSTEM WILL BRING THE POTENTIAL FOR MORE
ACCUMULATING SNOWS TO THE CONTINENTAL DIVIDE REGION LATE SUNDAY
INTO MONDAY...WITH A CHANCE FOR AT LEAST LIGHT SNOW SPREADING TO
THE EASTERN MOUNTAINS AND PLAINS DURING THE DAY MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS MEETING REPORTING CRITERIA FOR SPOTTERS WILL BE
LIKELY TONIGHT OVER THE HIGHER ELEVATIONS OF EASTERN SAN JUAN AND LA
GARITA MOUNTAINS...AS WELL AS THE EASTERN SAWATCH AND WESTERN
MOSQUITO RANGES.

28/28

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 24, 3:51 AM MSTRed Flag WarningPUBBaca, Las Animas12 hr

Nearby

High Wind Warnings in Colorado, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.